Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 18, NWS Quad Cities, IA

July 11, 2015Des Moines County, Henry County, Lee County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 11, 2015, 11:24 AM CDT for Des Moines County, Henry County, Lee County, Iowa. It was in force for 6 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2015, 11:24 AM CDT (16:24 UTC)
Expired
Jul 11, 2015, 5:30 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Henry County, IA, Lee County, IA

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 11:48 AM CDTFLASH FLOODMount Pleasant, IASEVERAL LOCATIONS IN TOWN WHERE ROADS ARE BEING BARRICADED AND CLOSED DUE TO DEEP WATER OVER THEM
Jul 11, 11:55 AM CDTFLASH FLOODBurlington, IAWATER OVER NUMEROUS ROADS OVER 6 INCHES DEEP...SOME FLOWING IN LOCATIONS. AT LEAST ONE VEHICLE STALLED IN FLOOD WATER IN THE MIDDLE OF ROAD.
Jul 11, 12:28 PM CDTHEAVY RAIN 2.611 Ese New London, IARAINFALL WITH MORNING STORMS...IN THE PAST 9 HOURS.
Jul 11, 12:30 PM CDTHEAVY RAIN 2.742 Sw New London, IATOTAL SINCE 547 AM. FROM 547 AM UNTIL 700 AM 0.72 INCHES OF RAIN FELL. FROM 7 AM UNTIL 1230 PM 2.02 INCHES FELL.
Jul 11, 12:45 PM CDTHEAVY RAIN 3.56 Wnw Burlington, IA7 HOUR TOTAL. 3.5 INCHES 545 AM TO 1245 PM.
Jul 11, 1:00 PM CDTHEAVY RAIN 1.71 Ne Fort Madison, IARAINFALL THIS MORNING INTO THE EARLY AFTERNOON.
Jul 11, 2:20 PM CDTHEAVY RAIN 0Se Mount Union, IASPOTTER REPORTS UNOFFICIAL RAINFALL TOTAL OF 5.25 INCHES WITH A SMALL TUBE GAGE. ANKLE DEEP FLOODING IN BACK YARDS. DITCHES FULL. EARLIER ABOUT 3 INCHES OF WATER WAS COVERING STREETS IN TOWN. THERE WAS HEAVY RAIN NONSTOP FOR ABOUT AN HOUR. WATER POURING OUT OF
Jul 11, 3:05 PM CDTHEAVY RAIN 1.63Montrose, IARAINFALL FROM LAST NIGHT THROUGH NOON TODAY.
Jul 11, 3:15 PM CDTHEAVY RAIN 2.623 Sse Mediapolis, IA5 HOUR RAINFALL TOTAL BETWEEN 2.50 AND 2.74 INCHES.
Jul 11, 4:00 PM CDTHEAVY RAIN 1.8Augusta, IA24 HOUR TOTAL.
Jul 11, 4:00 PM CDTHEAVY RAIN 2.47Burlington Regional Air, IADAILY RAINFALL TOTAL. RAIN ALL FELL IN 8 HOURS BETWEEN 5 AM AND 1 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WGUS53 KDVN 111624
FFWDVN
IAC057-087-111-112230-
/O.NEW.KDVN.FF.W.0018.150711T1624Z-150711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1124 AM CDT SAT JUL 11 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DES MOINES COUNTY IN SOUTHEASTERN IOWA...
  LEE COUNTY IN SOUTHEASTERN IOWA...
  HENRY COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 530 PM CDT SATURDAY
            
* AT 1123 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 
  THUNDERSTORMS WILL CONTINUE TO MOVE OVER THIS AREA THROUGH EARLY 
  AFTERNOON...WITH ADDITIONAL RAINFALL OVER 1 INCH LIKELY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BURLINGTON...FORT MADISON...KEOKUK...MOUNT PLEASANT...OQUAWKA...
  NAUVOO...WEST BURLINGTON...NEW LONDON...MEDIAPOLIS...WINFIELD...
  WEST POINT...DANVILLE...DONNELLSON...MONTROSE...SALEM...
  MIDDLETOWN...FRANKLIN...ST. PAUL...MOUNT UNION AND GULF PORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4041 9153 4046 9152 4047 9158 4054 9162
      4056 9169 4061 9172 4079 9172 4116 9148
      4116 9137 4108 9137 4107 9095 4105 9094
      4092 9096 4082 9109 4067 9112 4061 9134
      4055 9141 4049 9136 4040 9137 4038 9142

$$

ERVIN
3 follow-up statements
337 
WGUS73 KDVN 111706
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1206 PM CDT SAT JUL 11 2015

IAC057-087-111-112230-
/O.CON.KDVN.FF.W.0018.000000T0000Z-150711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-LEE IA-HENRY IA-
1206 PM CDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
SATURDAY FOR DES MOINES...LEE AND HENRY COUNTIES...

AT 1205 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS 
PRODUCING FLASH FLOODING IN BURLINGTON. UP TO TWO INCHES OF RAIN 
HAVE ALREADY FALLEN. FLASH FLOODING HAS BEEN ALSO REPORTED IN MT 
PLEASANT. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KEOKUK...FORT MADISON...MOUNT PLEASANT...BURLINGTON...SAWYER...WEST
BURLINGTON...LOWELL...NEW LONDON...MEDIAPOLIS...WINFIELD...WEST
POINT...DONNELLSON...NEW BOSTON...MONTROSE...DANVILLE...CROTON...
MIDDLETOWN...DENMARK...SALEM...FRANKLIN...MOUNT UNION...PILOT
GROVE...ST. PAUL...BURLINGTON REGIONAL AIRPORT...SPRING GROVE...
SANDUSKY...MOOAR...FORT MADISON MUNICIPAL ARPT...MOUNT PLEASANT
MUNICIPAL ARPT AND BEAVERDALE.

ADDITIONAL RAINFALL AMOUNTS OF AROUND HALF INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER FIND ANOTHER ROUTE
OVER HIGHER GROUND.

&&

LAT...LON 4041 9153 4046 9152 4047 9158 4054 9162
      4056 9169 4061 9172 4079 9172 4116 9148
      4116 9137 4108 9137 4107 9095 4105 9094
      4092 9096 4082 9109 4067 9112 4061 9134
      4055 9141 4049 9136 4040 9137 4038 9142

$$

ERVIN
918 
WGUS73 KDVN 112107
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 PM CDT SAT JUL 11 2015

IAC087-112115-
/O.CAN.KDVN.FF.W.0018.000000T0000Z-150711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY IA-
407 PM CDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING FOR HENRY COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. ADDITIONAL 
STORMS LATER THIS EVENING MAY BRING A NEW THREAT FOR FLASH FLOODING. 
SHOULD THAT OCCUR...A NEW WARNING WOULD BE ISSUED. 

LAT...LON 4041 9153 4046 9152 4047 9158 4054 9162
      4056 9169 4061 9172 4079 9172 4078 9148
      4079 9135 4105 9135 4107 9095 4105 9094
      4092 9096 4082 9109 4067 9112 4061 9134
      4055 9141 4049 9136 4040 9137 4038 9142

$$

IAC057-111-112230-
/O.CON.KDVN.FF.W.0018.000000T0000Z-150711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-LEE IA-
407 PM CDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
SATURDAY FOR DES MOINES AND LEE COUNTIES...

AT 405 PM CDT...DOPPLER RADAR INDICATED TWO THUNDERSTORMS WITH HEAVY 
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY 
FALLEN. FLASH FLOODING IS ALREADY OCCURRING. ON STORM WAS LOCATED IN 
NORTHERN DES MOINES COUNTY...WHILE ANOTHER IN LEE COUNTY. BOTH OF 
THESE STORMS ARE PRODUCING HEAVY RAIN IN A NARROW AXIS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KEOKUK...FORT MADISON...BURLINGTON...SAWYER...WEST BURLINGTON...
MEDIAPOLIS...WEST POINT...DONNELLSON...NEW BOSTON...MONTROSE...
DANVILLE...CROTON...MIDDLETOWN...DENMARK...FRANKLIN...PILOT GROVE...
ST. PAUL...BURLINGTON REGIONAL AIRPORT...SPRING GROVE...SANDUSKY...
MOOAR...FORT MADISON MUNICIPAL ARPT...BEAVERDALE...KOSSUTH...
DODGEVILLE...SPERRY...KINGSTON...CHARLESTON...ARGYLE AND PRIMROSE.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA UNDER THE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4041 9153 4046 9152 4047 9158 4054 9162
      4056 9169 4061 9172 4079 9172 4078 9148
      4079 9135 4105 9135 4107 9095 4105 9094
      4092 9096 4082 9109 4067 9112 4061 9134
      4055 9141 4049 9136 4040 9137 4038 9142

$$

ERVIN
636 
WGUS73 KDVN 112224
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 PM CDT SAT JUL 11 2015

IAC057-111-112234-
/O.EXP.KDVN.FF.W.0018.000000T0000Z-150711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-LEE IA-
524 PM CDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING FOR DES MOINES AND LEE COUNTIES WILL
EXPIRE AT 530 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. ADDITIONAL THUNDERSTORMS MAY FORM LATER THIS EVENING AND 
OVERNIGHT...WHICH MAY BRING THE THREAT OF ADDITIONAL FLASH FLOODING.

LAT...LON 4041 9153 4046 9152 4047 9158 4054 9162
      4056 9169 4061 9172 4079 9172 4078 9148
      4079 9135 4105 9135 4107 9095 4105 9094
      4092 9096 4082 9109 4067 9112 4061 9134
      4055 9141 4049 9136 4040 9137 4038 9142

$$

ERVIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:54 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 11, 7:54 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 AM CDT SAT JUL 11 2015

.UPDATE...
ISSUED AT 743 AM CDT SAT JUL 11 2015

INCOMING MORNING RAINFALL REPORTS HAVE SEVERAL SITES REPORTING 0.5
TO OVER 1 INCH OF RAIN WITH THE CONVECTIVE COMPLEX ACROSS THE
SOUTH HALF OF THE AREA. THE FORECAST HAS BEEN REVISED TO INCREASE
RAINFALL AMOUNTS SIGNIFICANTLY THIS MORNING ALONG WITH LOWERING
TEMPERATURES SLIGHTLY.

THE RAIN FROM THIS COMPLEX IS MOISTENING THE GROUND FOR LATER
RAINFALL THIS AFTERNOON. RAINFALL LATER TODAY AND ESPECIALLY
TONIGHT HAS THE POTENTIAL TO BE HEAVY. HOWEVER...THE FORCING IS
MORE ON THE MESOSCALE INSTEAD OF SYNOPTIC SCALE SO THE HEAVIER
RAINFALL IS EXPECTED TO BE MORE LOCALIZED. THIS SITUATION MAKES IT
QUITE DIFFICULT TO PIN DOWN A THREAT AREA.

THESE CONCERNS WILL BE PASSED TO THE ONCOMING SHIFT FOR A RE-
EVALUATION OF THE HEAVY RAIN THREAT.

&&

.SYNOPSIS...
ISSUED AT 248 AM CDT SAT JUL 11 2015

06Z SFC DATA HAS AN INFERRED FRONTAL BOUNDARY FROM NORTHERN KANSAS
INTO WESTERN KENTUCKY WITH HIGH PRESSURE OVER THE OHIO VALLEY. DEW
POINTS WERE IN THE 50S TO LOWER 60S ACROSS THE OHIO VALLEY AND GREAT
LAKES WITH MID 60S AND INTO THE 70S FROM THE FRONTAL BOUNDARY ON
SOUTH.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 248 AM CDT SAT JUL 11 2015

THE EXPECTED NOCTURNAL THUNDERSTORM COMPLEX HAS TAKEN A BIT LONGER
TO DEVELOP BUT IS SLOWLY GROWING UPSCALE FROM SOUTHWEST IOWA INTO
NORTHERN MISSOURI. THIS COMPLEX SHOULD CONTINUE TO GROW UPSCALE
THROUGH SUNRISE AND SLOWLY MOVE EAST NORTHEAST. AHEAD OF THE COMPLEX
WAS A WING OF ELEVATED SHOWERS AND A FEW THUNDERSTORMS. THIS WING OF
CONVECTION WAS HAVING TROUBLE MAINTAINING ITSELF IN THE DRIER AIR
AND WEAKER FORCING.

AFTER SUNRISE THE SOUTHERN IOWA COMPLEX WILL SLOWLY MOVE INTO THE
AREA AND GRADUALLY WEAKEN AS THE OVERALL FORCING DECREASES. THE
BETTER RAIN COVERAGE WILL BE ACROSS THE SOUTH HALF.

BOUNDARIES LEFT OVER FROM THIS COMPLEX WILL COMBINE WITH
DIFFERENTIAL HEATING DURING THE DAY TO ALLOW ISOLATED TO SCATTERED
CONVECTION TO PERSIST INTO THE AFTERNOON HOURS.

BY LATE AFTERNOON AND INTO THE EARLY EVENING HOURS...AREAL COVERAGE
OF STORMS WILL BE ON THE INCREASE WITH AN APPROACHING UPPER LEVEL
DISTURBANCE. A NEW THUNDERSTORM COMPLEX WILL DEVELOP AND GROW
UPSCALE THROUGH MIDNIGHT FROM EASTERN IOWA INTO NORTHERN ILLINOIS
AS FORCING/MOISTURE INCREASE.

IF THE MODELS ARE CORRECT...PWATS WILL BE 1.6 TO 1.9 INCHES
SUGGESTING SOME STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. THE GEM IS SUGGESTING THE POTENTIAL FOR STORMS TO RE-
DEVELOP AND MOVE OVER THE SAME AREAS. IF THIS DOES OCCUR...THEN
RAINFALL WOULD BE EXCESSIVE.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 248 AM CDT SAT JUL 11 2015

MAIN FORECAST CONCERNS IN THE LONG TERM ARE THREEFOLD: HEAVY
RAIN...SEVERE WEATHER AND EXTREME HEAT SUNDAY AND MONDAY...COOLER
TEMPS WITH A LIMITED STORM THREAT TUESDAY AND WEDNESDAY...THEN AN
INCREASED THREAT OF HEAVY RAIN AND SEVERE WEATHER AGAIN THURSDAY.

WHILE BOTH SEVERE WEATHER AND HEAVY RAIN ARE INDICATED AS THREATS
BY THE 00Z MODELS SUNDAY INTO MONDAY...WITH HIGH PRECIPITABLE
WATER VALUES BETWEEN 1.5 AND 2 INCHES THROUGH THE PERIOD...HEAVY
RAIN WOULD BE THE PREDOMINATE THREAT. EXTREME CAPE VALUES LIKELY
REFLECT NAM AND GFS EXAGGERATION OF LOW-LEVEL MOISTURE FIELDS...
AND THE ECMWF LOOKS MORE REASONABLE IN THIS REGARD (WHICH IS STILL
PLENTY SUFFICIENT TO SUPPORT A SEVERE WIND THREAT).

THUNDERSTORMS FROM SATURDAY NIGHT WILL LINGER SUNDAY...THEN AN
MCS EMBEDDED IN NORTHWEST FLOW WITH DECENT UPPER LEVEL SUPPORT IS
SHAPING UP FOR SUNDAY NIGHT AND MONDAY. THE LOCATION OF THE WARM
FRONT WILL KEY THE AREA MOST UNDER THREAT...AND AT THIS TIME...
THAT WOULD APPEAR TO BE THE NORTHEAST PART OF THE CWA MAINLY NEAR
AND TO THE NORTH AND EAST OF THE QUAD CITIES.

TEMPERATURES WILL RAMP UP INTO THE LOWER 90S ACROSS THE SOUTHWEST
PORTION OF THE CWA SUNDAY AND MONDAY...AND DEW POINTS ARE
FORECAST WELL INTO THE 70S...EVEN LOWER 80S. THE NAM AND GFS DEW
POINTS APPEAR TOO HIGH AND HAVE BEEN TRIMMED BACK IN THE GRIDS
ACCORDINGLY. BUT EVEN WITH THIS CHANGE...APPARENT TEMPERATURES
ARE STILL PROGGED TO EXCEED 100 DEGREES IN THE SOUTHWEST SUNDAY
AND MONDAY AFTERNOONS. THIS MAY NECESSITATE A HEAT HEADLINE
UNLESS MODEL DEW POINTS ARE SERIOUSLY OVERDONE...IN WHICH CASE
APPARENT TEMPERATURES ARE FORECAST TOO HIGH. AT ANY RATE...IT
SHOULD BE THE HOTTEST AND MOST HUMID WEATHER SO FAR THIS SUMMER.

PRECIP CHANCES DIMINISH TUESDAY INTO WEDNESDAY AS THE
AFOREMENTIONED UPPER LEVEL SYSTEM PUSHES A COLD FRONT THROUGH THE
AREA. THIS WILL TAKE THE EDGE OFF THE HEAT FOR THE REMAINDER OF
THE WEEK BUT DEW POINTS WILL CONTINUE ON THE HUMID SIDE.

BOTH THE GFS AND ECMWF INDICATE PASSAGE OF A LATE WEEK UPPER LEVEL
TROUGH...AND THE 00Z ECMWF HAS JUST COME IN LINE WITH THE GFS
TIMING FOR THURSDAY. PWS...CAPE AND SHEAR ALL LOOK SUFFICIENT TO
EXPECT A RETURN OF THE HEAVY RAIN AND SEVERE WEATHER THREAT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 646 AM CDT SAT JUL 11 2015

A CONVECTIVE COMPLEX WILL CONTINUE TO MOVE EAST NORTHEAST ACROSS
EASTERN IOWA AND NORTHERN ILLINOIS THROUGH 18Z/11 AND SLOWLY
DISSIPATE. MVFR WITH BRIEF IFR CONDITIONS WITH TSRA CAN BE
EXPECTED. AFT 18Z/11 CONDITIONS WILL IMPROVE TO MVFR/VFR WITH
DIURNAL TSRA DEVELOPING. AFT 00Z/12 TSRA WILL SLOWLY EVOLVE INTO
ANOTHER CONVECTIVE COMPLEX ACROSS IOWA/ILLINOIS WITH THE POTENTIAL
FOR MVFR/IFR CONDITIONS DEVELOPING.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...08
SYNOPSIS...08
SHORT TERM...08
LONG TERM...WOLF
AVIATION...08
Hazardous weather outlook, Jul 11, 4:40 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT SAT JUL 11 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
440 AM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE AREA.
THERE IS A LOW RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING.
IF SEVERE STORMS WOULD DEVELOP...THE PRIMARY THREAT WOULD BE
DAMAGING WINDS.

A BIGGER CONCERN FOR TONIGHT IS THE POTENTIAL FOR HEAVY RAINFALL.
ALTHOUGH NOT CERTAIN...THE POSSIBILITY DOES EXIST FOR STORMS TO
DEVELOP AND MOVE OVER THE SAME AREAS. IF THIS SCENARIO OCCURS...
RAINFALL AMOUNTS COULD BE EXCESSIVE AND POTENTIALLY RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEAKENING THUNDERSTORMS EARLY SUNDAY COULD REIGNITE SUNDAY
EVENING PROVIDING A LOCALIZED THREAT OF LARGE HAIL...DAMAGING
WINDS AND HEAVY RAIN. A MORE SIGNIFICANT THREAT IS POSSIBLE DURING
THE OVERNIGHT HOURS INTO MONDAY WHEN STORMS NORTHWEST OF THE AREA
COULD COALESCE INTO A LINE CAPABLE OF PRODUCING DAMAGING WINDS
AND HEAVY RAIN. THESE STORMS WILL CONTINUE EARLY MONDAY...THEN A
SIMILAR PATTERN IS POSSIBLE WITH SEVERE STORMS REIGNITING MONDAY
AFTERNOON OR EVENING.

ALL OF THIS ACTIVITY WILL OCCUR IN PROXIMITY TO A WARM FRONT...
THUS THE ULTIMATE LOCATION OF THAT BOUNDARY WILL INDICATE THE AREA
OF HIGHEST RISK. AT THIS POINT THAT AREA APPEARS TO BE GENERALLY
NORTHEAST OF A LINE FROM WATERLOO TO BURLINGTON IOWA.

IN ADDITION TO THE THUNDERSTORMS...HEAT INDEX VALUES MAINLY SOUTH
AND WEST OF THE QUAD CITIES ON SUNDAY AND MONDAY AFTERNOONS COULD
REACH OR EXCEED 100 DEGREES.  THIS WOULD BE THE FIRST EXTREME HEAT
EPISODE OF THE SEASON...SO IMPACTS DUE TO HEAT STRESS TO PEOPLE
WORKING OR RECREATING OUTDOORS COULD BE SIGNIFICANT IF CAUTION IS
NOT EXERCISED.

WHILE THUNDERSTORMS CANNOT BE RULED OUT TUESDAY AND WEDNESDAY...A
MORE SIGNIFICANT THREAT OF THUNDERSTORMS IS FORECAST THURSDAY WITH
BOTH LOCALLY HEAVY RAIN AND SEVERE WEATHER POSSIBLE. AT THIS POINT
IT IS TOO EARLY TO PIN DOWN ANY DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RAINFALL
REPORTS OVER AN INCH WILL BE APPRECIATED.

08/WOLF

In the hours before

Special weather statement, Jul 11, 10:15 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 AM CDT SAT JUL 11 2015

IAZ078-088-089-099-ILZ024>026-111715-
LOUISA-HENRY IA-DES MOINES-LEE-MERCER-HENDERSON-WARREN-
INCLUDING THE CITIES OF...WAPELLO...MOUNT PLEASANT...BURLINGTON...
FORT MADISON...ALEDO...OQUAWKA...MONMOUTH
1015 AM CDT SAT JUL 11 2015

...HEAVY RAINS THROUGH NOON...

A SLOW MOVING AREA OF HEAVY RAIN...WITH SOME THUNDERSTORMS WITH
BRIEF VERY HEAVY RAIN...WILL CONTINUE OVER SOUTHEAST IOWA AND
WEST CENTRAL ILLINOIS THROUGH AROUND NOON TODAY. RAINFALL THIS
MORNING WILL TOTAL 1 TO 2 INCHES...RESULTING IN FULL DITCHES...AND
PONDING OF WATER ON POORLY DRAINED ROADS AND PARKING LOTS. USE
CAUTION WHILE DRIVING THIS MORNING...AND NEVER DRIVE THROUGH WATER
OVER A ROAD. WHILE RAINS SHOULD DISSIPATE TOWARD EARLY
AFTERNOON...MORE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT. THE STORMS TONIGHT WILL BRING THE THREAT OF FLASH
FLOODING.

ERVIN
Special weather statement, Jul 11, 11:17 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1117 AM CDT SAT JUL 11 2015

IAZ088-089-099-ILZ024>026-034-035-MOZ010-111800-
HENRY IA-DES MOINES-LEE-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-
CLARK-
INCLUDING THE CITIES OF...MOUNT PLEASANT...BURLINGTON...
FORT MADISON...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
KAHOKA
1117 AM CDT SAT JUL 11 2015

...HEAVY RAINS THROUGH NOON...

A SLOW MOVING AREA OF HEAVY RAIN...WITH SOME THUNDERSTORMS
CONTAINING BRIEF VERY HEAVY RAIN...WILL CONTINUE OVER SOUTHEAST
IOWA AND WEST CENTRAL ILLINOIS THROUGH AROUND NOON TODAY. RAINFALL
THIS MORNING WILL TOTAL 1 TO 2 INCHES...RESULTING IN FULL
DITCHES...AND PONDING OF WATER ON POORLY DRAINED ROADS AND PARKING
LOTS. USE CAUTION WHILE DRIVING THIS MORNING...AND NEVER DRIVE
THROUGH WATER OVER A ROAD. WHILE RAINS SHOULD DISSIPATE TOWARD
EARLY AFTERNOON...MORE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
AND OVERNIGHT. THE STORMS TONIGHT WILL BRING THE THREAT OF FLASH
FLOODING.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:15 PM CDTFlash Flood WatchDVNCedar, Des Moines, Henry, Iowa, Jefferson, Johnson and 7 more11 hr
Jul 11, 2:36 PM CDTRiver Flood WarningDVNLee4 days
Jul 11, 4:42 PM CDTRiver Flood WarningDVNDes Moines, Henry, Lee66 hr
Jul 11, 5:33 PM CDTFlash Flood WarningDVNLee6 hr

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.